Jump to content


Did you know that exercise increases inflammation in systemic sclerosis?


Photo

Cyclophosphamide Scheduled


  • Please log in to reply
3 replies to this topic

#1 Member

Member

    Senior Bronze Member

  • Members
  • PipPipPip
  • 39 posts

Posted 14 May 2008 - 10:19 AM

Hi all--

You helped me so much with my how to arrange O2 while flying question--I thought I'd try another.

My first cyclophosphamide treatment is scheduled for May 29 at 11:30. I need to anticipate what kind of help and support I'm going to need for how long---as a single mom with a 4 year old.

I'm figuring I need someone to pick me up and get me home. Once I get my son to bed, do I need someone to stay with me through the night and be there in the morning when my son wakes up? Assuming child care is handled, will I need someone to take care of me that next day? What about the the day after that?


I know there are no guaranteed answers, and I gathered from previous posts that for most it's about 2-3 days of fatique.

Any advice and input appreciated.



#2 Bird Lady

Bird Lady

    Silver Member

  • Members
  • PipPipPipPip
  • 118 posts
  • Location:Southport NC

Posted 14 May 2008 - 12:21 PM

Delk
I wish you the best with your cyclophosphamide, my husband just finished his 12th cyclophosphamide infusion. It seems to me the first few days after his treatment he was very tired and weak. Then again about the middle of the month he would get tired agian. He still takes daily naps. I think it would be best if someone could be with you for the first few days, as you need to rest. It seems like if he took it easy for the first few days he did better during the month. You should definitely have someone drive you home, Birdman would be very light headed after his treatments, and usually sweaty, you never know how your body will react to chemo. His doctors gave him anti nausea meds to take, and he would stay on them for about 3 or 4 days after each treatment. If you have any more questions please feel free to pm me. Hope this helps
BMW (BirdMans Wife)


Hugs for All,

Julie (Bird Lady)

#3 Gidget

Gidget

    Silver Member

  • Members
  • PipPipPipPip
  • 201 posts

Posted 15 May 2008 - 10:53 AM

Delk,
If you have the cyclophosphamide in the AM, plan to be somewhat fatigued afterward -- like all you want to do is sit -- like you don't want to watch TV or read a book or talk -- you just want to sit--like you are somewhat out of it. I don't think you will need anyone to spend the night but you should plan that someone is going to take care of your 4 yr old including dinner while you just sit and relax. You probably will not want to sleep but just want to zone out.
Then the next day, you will be more active but you don't want to over do it. You should be drinking lots of water. I was trying to drink a glass every hour or so. This day you need to plan to take it easy and don't make any plans to do anything.
And then the following day, you should start to feel like you have more energy. Again, you should be drinking lots of water. At this point you should be feeling better and able to manage. But again, don't plan any big projects and give yourself time to sit down if you need it. In other words -- take it easy. From here on in, you should feel better. Just keep drinking lots of water. Then day 14-17 will hit. At this point, your cell counts will be at the lowest point, so you will feel tired and run down. Just be sure to schedule this into your schedule and plan for the tiredness so you can sit down and take it easy when you need to. Don't schedule a marathon for these 3 days. Once you are past these 3 days, then you will feel better and more normal until you get your next injection.
The key to managing the cyclophosphamide is 1)to drink lots of water to flush it from your system; 2)plan to to take it easy on certain days; and 3)know the timing of when those are the days to take it easy. I once had an injection and hopped a plane the next day and ran around like crazy -- I paid for it the whole month where I just couldn't get my energy level up and I felt drained. So, don't do what I did.
As a side note, the waycyclophosphamide works is it kills all your new blood cells on the day of the injection ie. red cells, white cells, etc.. which is no big deal as your body produces new cells daily. The problem is that blood cells have a life of 14 days and by then the cells that your body had produced will be mature to take over for the dead cells. So when day 14 comes around, you don't have any new cells to replace the ones that have died off. That is why during that 14-17 day period you will feel tired and out of sorts. And that is my unscientific explanation of the process. Good luck. You'll be fine. Just manage the drug by figuring in down time and drinking water. Some people have the hardest time with the last 2 injections. I didn't have this problem. Good Luck. Gidget



#4 SpaceysChick

SpaceysChick

    Senior Bronze Member

  • Members
  • PipPipPip
  • 48 posts
  • Location:Waddell, Arizona

Posted 15 May 2008 - 01:46 PM

delk,

I really think it depends on the person and how much of the cyclophosphamide you are getting.

I've recently finished with my 5th treatment, and looking for one more at least. The day of the treatment I've been fine, no more tired than I always am, except once the zolfran (the anti-nausea med they give me) wears off I start to feel nauseous. but I just take the zolfran again and I'm good until bed time. I usually have a bad night that night, hard to sleep or up every hour to go to the bathroom. but then for the next few days I feel fine.

I get my treatment on a Monday, and about Friday I start feeling achey and tired, and then I'm sick for a few days, but my the next Wednesday I'm fine until it's time for the next treatment.

Just make sure you drink lots of water the day before, of and the day after. that helps a lot.

I hope that you do well during your treatment and don't have many problems!